Daily Migraines
avatar
magee83 posted:
I am a 30 year old women who suffers daily migraines, they started when I went through puberty but have increased in frequency since I had a C-section 7 yrs ago. Before it was PMS related mostly with the occasional odd headache from chemical odor mainly bleach. I have had all the tests with no answers.
The women in my family tend to have higher levels of estrogen and progesterone, migraines are also in my family history. I can not take any birth control that releases hormones or it causes constant PMS symptoms.
I have 2 children and it has become normal for them and me to have a daily conversation when i pick them up from school me: i have a headache so when we get home I need you to be quiet for a while.
my sons mom you always have a headache why does it matter if we are quiet they don't go away.
I just want answers could the hormone levels be causing them to worsen? any other clues I don't work have very little stress and am relatively healthy otherwise. Would appreciate any responses that may help.
Reply
 
avatar
nyheadache responded:
Magnesium deficiency is present in half of migraine sufferers, according to research we conducted (and published) at the New York Headache Center. PMS is one of the symptoms of magnesium deficiency as are coldness of hands and feet or body in general, leg muscle cramps, brain "fog", palpitations, and other. We recommend 400 mg of magnesium glycinate or magnesium oxide daily with food (and sometimes give monthly intravenous infusions if oral magnesium causes diarrhea or does not absorb). Other supplements that can help are CoQ10, 300 mg, herbal products such as Feverfew and Boswellia. Regular sleep pattern, regular aerobic exercise, low carb diet, biofeedback or meditation are also very helpful.
The best treatment for daily headaches (and the only one approved by the FDA) is Botox injections, which is safer than any prophylactic drug (drugs for high blood pressure, epilepsy and depression are used for the prevention of migraines).
Migralex Doc
 
avatar
magee83 replied to nyheadache's response:
I have done the depression meds Don't seem to help I will try some of the other options you mentioned. The magnesium sounds like a likely culprit considering I have some of the other symptoms.
Will taking a magnesium supplement interfere with my calcium supplement? I'm lactose intolerant so I need the calcium as well.
 
avatar
nyheadache replied to magee83's response:
Yes, there is interaction between magnesium and calcium supplements. Taking them at the same time or in the same pill, like in CalMag, improves absorption of calcium but reduces absorption of magnesium. So, if you need extra calcium, taking them together is a good idea, but if you need magnesium, take it without calcium. You can take calcium with brreakfast and magnesium with lunch or dinner.
And BTW, I am not sure that at your age you need a calcium supplement because there is plenty of calcium in foods other than dairy. These include dark leafy vegetables, fish, legumes, grains, nuts, and other.
 
avatar
magee83 replied to nyheadache's response:
Thanks I appreciate your help. This is one thing no doctor I have seen has suggested.